Coming off LDN and feeling like death - LDN Research Trust

LDN Research Trust
886 members986 posts

Coming off LDN and feeling like death

Feeling like death coming off LDN.

So I've been taking LDN for over a 6 weeks for pain and chronic fatigue however it just makes me sleep and have no motivation to do anything. So I've come off it. Was only at 2.5mg. Any ideas why the reaction and effects. Its worse than coming off oxycodone.

Thank you

26 Replies
oldestnewest

That's really bizarre - I've never heard of anyone having issues coming off of LDN - are you taking anything else that could be causing you distress? I hope you're feeling better!

Reply

Thanks for the reply. I'm taking zolpidem for sleeping. I really feel like death. I was so hopeful for the ldn. Unless the zolpidem is just messing my brain chemistry around.

Unless I go clear for a few weeks then try the ldn again?

The only thing ldn helped with was a chronic back pain. My chronic fatigue and ldn just made me sleep for hours!

Thank you again

1 like
Reply

I have been taking LDN for just over a month now for major depression - it has helped somewhat but not as much as I had hoped for...I'm going to give it another 2 months at least (as that's what most do), my anxiety and fears of leaving house, etc. have increased but I'm not sure why exactly....I am very hopeful that LDN will help me because I have lived with this for over 30 years and it is so painful - I wonder if it is maybe the sleeping pill you take?...Let me know if you find you are feeling better or not....I am interested to know what yours and others experience is on LDN. Thank you

Reply

Thanks for the reply. I was going for the 2 months but 1 month in and just sleeping for England! I think the sleeping tablets might have a contraindication effect with the ldn.

I used to go to raves in the 90s and took to much drugs, had a pop in my head, 20 years later and still with chronic fatigue.

I'm paying private now at harley street. Private mri scan and just about to have, mitochondria, neurotransmitters and neuro inflammation tests done. I'm £3000 in and kind of expected at least a bit of help with ldn. Only thing that helped was opioids, but that's no answer.

Thank you

Sorry, I hope your depression is getting better. Have you tried cbd oil?

1 like
Reply

I feel like I've tried everything! because of the depression one self medicates to get away from the pain that doesn't cease - I also have done a life time of drugs - what is a pop? I'm not familiar with that term...I hope you are well

1 like
Reply

Hi roxy. The pop was in my head. I believe it was to much pressure or a burst in my head. Once the pop, was instantly fatigued. I have my MRI scan on a cd and spent hours looking at it but I'm no neurologist. 😢

Thank you

Reply

which country do you live in Simyboye? I also have chronic fatigue and I know how debilitating it can be - I am praying that you improve quickly - that we all do

Reply

Hi, it's Jay. I'm from the UK. Thank you very much. Shameful thing is that it was self inflicted. I have the feeling that I will take my fatigue to the grave as punishment for what I did.

If you have cfs, have you had your mitochondria and neuro inflammation tested?

Also organic acid test?

Reply

I'm in Canada - I have untreatable depression, anxiety and chronic fatigue - I am so hoping that LDN will help me - I have run out of options and having MDD for 30 years has become exhausting - just trying to get through the days...I wish you well...I do not think you're being punished - we all experiment and learn from experience - life doesn't come with a manual:)

Reply

Bless you. Have you tried cbd oil? If its legal in Canada? Or thc oil? Both are supposed to work synergistically with Ldn.

Over here were convinced of mitochondria disfunction. But your side of the pond is ahead of us in the way of medical tech etc.

My thoughts are with you 😉

Reply

It is legal in Canada yes - and I have tried it all - I use it to sleep instead of sleeping pills....I hope you are doing well today - blessings to all

Reply

Dig deep roxy. Don't ever ever give up. I know how debilitating it can be. My self inflicted and yours is not. If I can do anything. Please let me know.

Love and light to you.

2 likes
Reply

Thank you for your words of encouragement - I really do appreciate it - this depression can be very isolating. It's a dark place to be but I am trying to reach for the light...

Reply

The usual reaction to coming of LDN is a resumption of symptoms, not an worsening of symptoms. Symptom relief can be very gradual and some patients don't realize they are getting relief until they stop taking LDN.

If this isn't the case for you, I highly recommend talking to your doctor and pharmacy about what you're experiencing.

Michelle

1 like
Reply

Thank you. I'll get my tests done and start the ldn and try again.

Reply

Let us know how it goes, any new information about responses is always appreciated.

Michelle

1 like
Reply

Hi. I've had 3 tests today, mitochondria, inflammation of the brain and neurotransmitters. Have to wait 10 days for the report.

I feel the same as coming off the only thing that helped but arrived at the same location, like death. I'm convinced it's brain chemistry that's causing my fatigue, brain fog....

Thank you

2 likes
Reply

All three of those are factors in Fibromyalgia. If they do turn out to be part of the problem, it can take up to 6 months to feel better. I called my doctor at 3 months, begging for pain relief meds, he asked me to stick it out one more month. At month 4 I started to feel much better.

Depression is a part of all of this, as our body and LDN starts to heal the inflammation depression can go either way (my personal experience). Personally, the depression has been the hardest part to heal.

Thanks for keeping us updated!

Michelle

1 like
Reply

Hi aredtigress - you say that LDN takes time to work - I have been taking it for a month and have seen a little improvement but not what I was hoping for - so I am thinking I should give it another month or 2 because of what you said about an accumulative effect....

Reply

A month is still early days with LDN, some patients can take 6 months to a year to see all their benefits, others have said the changes were so subtle that they didn't notice immediately.

Depression is a bit different than inflammatory pain issues. It's something I deal with along with Fibromyalgia. LDN in the beginning helped my pain, not the depression. I did some research on the Trust's website, took the findings to my doctor and together we decided to change around dosing. For me, the pain is addressed best at 3mg daily, the depression is addressed best at 2.25 every other day. Now its a balancing act!

Here's the link to the Trust's website's information about/from patients with depression (you'll see other conditions existing with depression too): ldnresearchtrust.org/search...

Michelle

3 likes
Reply

Wow! Thanks.

I found that after 30 days I lost motivation and was more tired. I'm waiting for my blood test reports to come back and I'll go from there. I kept a digital diary of dosages and .3 was great for back pain. But now I've stopped it's just awful. Actually worse than coming off oxycodone. Very weird.

Thank you again.

😉

2 likes
Reply

Daughter takes LDN and Seroquel. When she takes them at the same time WITH food, it knocks her out within about 1-1.5 hours, and she won't remember actually going to bed. If she takes them WITHOUT food, she feels ready for bed about 2-2.5 hours later, falls asleep rather normally, and can remember it all. Note that this didn't happen with Seroquel alone. Don't know if this would happen with LDN alone.

1 like
Reply

Weird. Hope daughter is better now? I was taking it first thing in the morning. I'm still feeling really rough. 🙁

1 like
Reply

Not yet. My daughter is taking for PMDD (pre menstrual dysphoric disorder) with hope that it will also help with her underlying depression, hormonal imbalances, thyroid, eczema, etc). The way that the doc is introducing the med is different than what I have been reading about, but their practice has had very good results with the method. They start with 0.25mg dosed 4x/day for 10-14 days, then they double that for 10-14 days, then double again. Doc said that at that point we will look at consolidating doses going to 2x/day, and then perhaps going to 1x/day. He said that by starting at that very very low dose spread through the day at first, side effects are greatly reduced as the body adjusts.

Aside from the strange effect described above, no real side effects. Daughter has been a little extra tired, but it is hard to say if that is truly due to the med - teenager, usually more tired at certain points in cycle, have been having school cancellations so disrupted schedule.

Of course, it helps to compound at that tiny dose. The protocol might be worth considering in reverse if you aren't feeling well coming off of it. And if you wanted to try again, maybe using this approach with longer windows might help.

Reply

Your poor daughter. Must be awful and hard. And for you.

My thoughts are with you guys.

Thank you for your advice.

Jay

Reply

And although the help has been limited so far (still early in), I do see some changes. Although she is still anxious and depressed, she is more "functional," even through the ups and downs of her cycle so far. She doesn't seem as easily overwhelmed. She is more self-sufficient and needing less direction and support to keep on task. And while she may feel irritated, "Mr. Sensor Guy" is able to keep her mouth under better control. :)

Reply

You may also like...